question-icon

Does medicine prescribed for controlling blood pressure cause night coughing?

default
Posted on Tue, 21 Jan 2014
Question: I was just checking to see if a side effect of this medication could cause me to cough a lot at night.The doctor prescribed it for me to help with my blood pressure.Thanks for any comment. I stopped taking this medication as of monday,and I had a restful sleep last night.
doctor
Answered by Dr. Yogesh D (8 minutes later)
Brief Answer: Yes, blood pressure medicines do cause cough. Detailed Answer: Hello, Welcome to WWW.WWWW.WW Thanks for the question. Yes, the cough is most likely a result of the new medicine prescribed for controlling blood pressure. A certain class medicines called ACE inhibitors do generally cause cough at the initiation of therapy, however, the cough goes down after 2 to 4 weeks time, but if the cough doesn't subside by then or if it is very severe, then you should change the medicine. Sudden stopping is not good, there are other medicines available which do not cause cough, so please talk to your doctor for a change of medicines. Hope this answers your query. Wishing you good health. Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Yogesh D

General & Family Physician

Practicing since :2009

Answered : 1007 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does medicine prescribed for controlling blood pressure cause night coughing?

Brief Answer: Yes, blood pressure medicines do cause cough. Detailed Answer: Hello, Welcome to WWW.WWWW.WW Thanks for the question. Yes, the cough is most likely a result of the new medicine prescribed for controlling blood pressure. A certain class medicines called ACE inhibitors do generally cause cough at the initiation of therapy, however, the cough goes down after 2 to 4 weeks time, but if the cough doesn't subside by then or if it is very severe, then you should change the medicine. Sudden stopping is not good, there are other medicines available which do not cause cough, so please talk to your doctor for a change of medicines. Hope this answers your query. Wishing you good health. Regards.